Alert archive / Michigan / Wind Advisories in 2016

Wind Advisory 6, NWS Marquette, MI

November 18, 2016Dickinson County, Menominee County, Michigan

NWS Marquette, MI issued this wind advisory at Nov 18, 2016, 3:44 AM CST for Dickinson County, Menominee County, Michigan. It took effect at Nov 19, 2016, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 3:44 AM CST (09:44 UTC)
In effect from
Nov 19, 2016, 6:00 AM CST
Expired
Nov 19, 2016, 3:00 PM CST
In force
9 hr
Issued by
NWS Marquette, MI

Counties Dickinson County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 86 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS73 KMQT 180944
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
444 AM EST FRI NOV 18 2016


MIZ001-003-181045-
/O.CAN.KMQT.HW.A.0001.161119T0000Z-161119T1500Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
444 AM EST FRI NOV 18 2016

...HIGH WIND WATCH IS REPLACED BY WINTER STORM WARNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR 
   MORE INFORMATION. 

&&

$$

MIZ005-006-181045-
/O.CAN.KMQT.HW.A.0001.161119T0500Z-161119T1800Z/
MARQUETTE-ALGER-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING
444 AM EST FRI NOV 18 2016

...HIGH WIND WATCH IS REPLACED BY WINTER STORM WARNING... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR 
   MORE INFORMATION. 

&&

$$

MIZ007-181045-
/O.CAN.KMQT.HW.A.0001.161119T1200Z-161119T2200Z/
LUCE-
INCLUDING THE CITY OF...NEWBERRY
444 AM EST FRI NOV 18 2016

...HIGH WIND WATCH IS REPLACED BY WINTER STORM WARNING... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS MARQUETTE OR VISIT WEATHER.GOV/MQT FOR 
   MORE INFORMATION. 

&&

$$

MIZ011-012-181745-
/O.NEW.KMQT.WI.Y.0006.161119T1200Z-161119T2100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
344 AM CST FRI NOV 18 2016

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY. 

HAZARDOUS WEATHER...

 * EXPECT NORTHWEST WINDS TO GUST AS HIGH AS 45 MPH ON SATURDAY
   MORNING AND AFTERNOON BEFORE DIMINISHING BY LATE AFTERNOON.

IMPACTS...

 * THE GUSTY WINDS MAY BREAK TREE BRANCHES AND CAUSE SPORADIC POWER
   OUTAGES.

 * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG
   WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
   ARE EXPECTED OR OCCURING.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

KC
5 follow-up statements
889 
WWUS73 KMQT 181706
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1206 PM EST FRI NOV 18 2016

MIZ011-012-182300-
/O.CON.KMQT.WI.Y.0006.161119T1200Z-161119T2100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
1106 AM CST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY...

HAZARDOUS WEATHER...

 * NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH DURING SATURDAY
   MORNING AND AFTERNOON BEFORE DIMINISHING BY LATE AFTERNOON.

IMPACTS...

 * THE GUSTY WINDS MAY BREAK TREE BRANCHES AND CAUSE SPORADIC 
   POWER OUTAGES. 

 * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG 
   WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

ROLFSON
312 
WWUS73 KMQT 182041
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
341 PM EST FRI NOV 18 2016

MIZ011-012-191000-
/O.CON.KMQT.WI.Y.0006.161119T1200Z-161119T2100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
241 PM CST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY...

HAZARDOUS WEATHER...

 * BEGINNING EARLY SATURDAY MORNING...NORTHWEST WINDS WILL GUST AS
   HIGH AS 45 MPH. THE STRONG WINDS WILL THEN DIMINISH DURING THE
   LATE AFTERNOON.

IMPACTS...

 * THE GUSTY WINDS MAY BREAK TREE BRANCHES AND CAUSE SPORADIC 
   POWER OUTAGES. 

 * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG 
   WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

ROLFSON
789 
WWUS73 KMQT 190208
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
908 PM EST FRI NOV 18 2016

MIZ011-012-191015-
/O.CON.KMQT.WI.Y.0006.161119T1200Z-161119T2100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
808 PM CST FRI NOV 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY...

HAZARDOUS WEATHER...

 * BEGINNING EARLY SATURDAY MORNING...NORTHWEST WINDS WILL GUST 
   AS HIGH AS 45 MPH. THE STRONG WINDS WILL THEN DIMINISH DURING 
   THE LATE AFTERNOON. 

IMPACTS...

 * THE GUSTY WINDS MAY BREAK TREE BRANCHES AND CAUSE SPORADIC 
   POWER OUTAGES. 

 * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG 
   WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

07
877 
WWUS73 KMQT 190946
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
446 AM EST SAT NOV 19 2016

MIZ011-012-191815-
/O.CON.KMQT.WI.Y.0006.161119T1200Z-161119T2100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
346 AM CST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * NORTHWEST WINDS WILL GUST AS HIGH AS 45 TO 50 MPH. THE STRONG
   WINDS WILL DIMINISH LATE THIS AFTERNOON INTO EARLY THIS EVENING.

IMPACTS...

 * SNOW SHOWERS ALONG WITH THE STRONG WINDS MAY RESULT IN PATCHY
   BLOWING SNOW WITH REDUCED VISIBILITIES AT TIMES...ESPECIALLY IN
   OPEN AREAS.
 
 * THE GUSTY WINDS MAY BREAK TREE BRANCHES AND CAUSE SPORADIC 
   POWER OUTAGES. 

 * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG 
   WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

JLA
986 
WWUS73 KMQT 191613
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1113 AM EST SAT NOV 19 2016

MIZ011-012-192100-
/O.CON.KMQT.WI.Y.0006.000000T0000Z-161119T2100Z/
DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE
1013 AM CST SAT NOV 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

HAZARDOUS WEATHER...

 * NORTHWEST WINDS WILL GUST TO AS HIGH AS 45 MPH THROUGH EARLY THIS
   AFTERNOON. THE STRONG WINDS WILL THEN DIMINISH LATE THIS
   AFTERNOON INTO EARLY THIS EVENING.

IMPACTS...

 * SNOW SHOWERS ALONG WITH THE STRONG WINDS MAY RESULT IN PATCHY
   BLOWING SNOW WITH REDUCED VISIBILITIES AT TIMES...MAINLY IN OPEN
   AREAS NORTH OF HIGHWAY US-2.

 * THE GUSTY WINDS MAY BREAK TREE BRANCHES AND CAUSE SPORADIC 
   POWER OUTAGES. 

 * UNSECURED OBJECTS OUTSIDE COULD BE BLOWN ABOUT BY THE STRONG 
   WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURING. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

ROLFSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:24 AM CST, 20 minutes earlier.

Area forecast discussion, Nov 18, 3:24 AM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
424 AM EST Fri Nov 18 2016

.SHORT TERM...(This evening through Friday)
Issued at 417 PM EST THU NOV 17 2016

Busy shift today forecasting a significant wind event ahead of a
strong low pressure system.

A vigorous upper shortwave currently over CO is leading to leeward
cyclogenesis. The resulting 995mb SFC low will move to near ARX
around 18Z then into the western U.P. by 00Z Sat. Three main hazards
exist during the short term. Strong NE winds over and immediately
along western Lake Superior late tonight and tomorrow then turning
NW late tomorrow, high waves leading to minor coastal flooding and
beach erosion also along the western lake, and accumulating snowfall
over far western Upper MI starting around 21Z Fri.

Have NE winds up to 45-50kts over the western lake late tonight and
tomorrow, leading to shoreline gusts up to 40mph from the Keweenaw
to Little Girls Point. Winds then turn out of the NW behind the low,
gusting to 45-55 mph along Lake Superior.

Waves up to 17 feet will lead to minor lakeshore flooding and beach
erosion along western Lake Superior.

Could have 1-1.5" of snow over western Gogebic and Ontonagon
Counties between 21Z and 00Z tomorrow evening. See the long term
forecast for later details. Also see the WSW for more details.

.LONG TERM...(Saturday through Thursday)
Issued at 424 AM EST FRI NOV 18 2016

Main fcst concerns in the medium range period wl be on potent lo
pres fcst to impact the area on Sat with hi winds, hi waves near Lk
Sup, as well as some lk enhanced snow. Although the cold airmass
following the departing lo wl feature some marginally blo normal
temps, the contrast with the recent warmth wl make the change feel
more sgnft. Another lo pres passing thru the Lower Lks may bring
more mixed pcpn late on Tue thru Wed.

Sat...Deep sfc lo pres over ern Lk Sup at 12Z Sat wl tend to slide
slowly to the se and over nrn Lk Huron by 00Z Sun as a shrtwv moving
e thru the Lower Lks intensifies the upr trof stretching fm Upr MI
to near Detroit and also due to the impact of lk warming of the cold
airmass surging into the area that wl tend to support lowering mslp.
H925 nnw winds up to 50 kts under the sharp pres gradient on the wrn
flank of the sfc lo pres wl impact the e half of Upr MI most of the
day and draw h85 temps as lo as -15C over the wrn cwa by 00Z Sun.
The strong caa wl enhance mixing of the strong winds to the sfc, and
result in wind gusts at least aprch wrng thresholds near Lk Sup. The
best chc for the stronger winds wl be at exposed locations near Lk
Sup over the Keweenaw and e of about Marquette, where the pres
gradient/h925 winds are fcst to be the strongest and where a sharper
isallobaric wind component to the s of an intense 14mb/6 hr pres
rise center to the nnw of the sfc lo pres wl enhance the wind speeds.
These strong winds wl also whip up waves aoa 20 ft at exposed
locations along the shore...resulting in some shoreline flooding/
beach erosion. The combination of the sharp cyc flow and decreasing
stability over Lk Sup, where water temps are still arnd 8C, wl
result in some lk enhanced les, especially where the strong nnw flow
upslopes downwind of Lk Sup. The strong winds and local warming
along Lk Sup wl likely result in the heavier sn falling a bit
farther inland than is typical. Deep dgz shown on fcst sdngs within
the area of hier mstr would enhance snow accums further, but the
strong winds might tend to break up the resulting larger flakes and
thus limit this potential. This enhancement wl tend to diminish over
the w half thru the day as dnva/deep lyr qvector dvgc in the wake of
the slowly exiting upr trof axis overspreads the area and lowers the
invrn base toward 4k ft agl. Expect as much as 3 to 5 inches of sn
on Sat over the ncentral to less than an inch over the far scentral,
where the llvl flow wl downslope. Blowing snow wl also be an issue.
But as the dayshift pointed out, lingering dead vegetation/absence
of prior snow cover wl probably limit the intensity of the blowing
snow.

Sat ngt...As the upr trof axis shifts to the e, sharp dnva/deep lyr
qvector dvgc/subsidence wl overspread the e and cause the invrn
there to subside toward 3-4k ft agl, resulting in diminishing les
intensity in that area. But persistence of h85 temps as lo as -15C
and h85-lk water temp contrast in excess of 20C under llvl cyc nnw
flow wl cause lighter les to persist in the favored sn belts. The
slowly weakening cyc flow and passage of pres rise center to the se
as the sfc lo pres exits to sw Quebec wl result in diminishing winds
even over the e.

For headlines, opted to upgrade winter storm watch for Gogebic/
Ontonagon Counties and hi wind watches for the Keweenaw and
Marquette/Alger/Lue to winter storm warnings. While hi winds at
least aprchg wrng criteria wl be the main threat for
Marquette/Alger/ Luce, snow accums at aoa advy criteria in some of
these areas warrant a winter storm mention. Also included some
winter wx advys for inland areas to account for wind gusts near advy
criteria along with some snow/blowing snow. Went with a marginal
wind advy for Menominee/Dickinson Counties as well.

Sun/Sun ngt...The aprch of trailing sfc hi pres/more acyc llvl flow/
warming h85 temps as the invrn lowers further wl tend to end the les
w-e over at least the w half on Sun/Sun ngt. This pcpn wl be most
tenacious to the e of Marquette, where a steadier nnw flow wl
persist under h85 thermal trof near -12C. If there is some clrg of
the lo clds over the interior w as the sfc hi pres rdg moves nearly
ovhd, the light acyc flow/pwat aob 0.25 inch would allow temps to
fall well into the teens.

Mon/Mon ngt...Hi pres rdg under aprch shrtwv rdg axis wl bring a dry
period of wx even if some clds linger near Lk Sup in those areas
impacted by light upslope nne flow. More hi clds wl arrive fm the w
on Mon ngt as next shrtwv over the scentral Plains lifts to the ne
toward the wrn Great Lks.

Tue thru Fri...Some of the longer range models, especially the 00Z
GFS, have trended deeper with the next shrtwv lifting newd out of
the central Plains on Tue and into the Great Lks on Wed. The GFS
shows a more negatively tilted disturbance, with a deeper sfc lo
farther to the nw resulting in some mixed pcpn beginning late on
Tue. The 00Z ECMWF indicates a somewhat weaker disturbance passing
farther to the s, with mainly snow as ptype. After a period of dry
wx on Thanksgiving with trailing sfc hi pres passing thru the wrn
Great Lks, another disturbance may bring some light rain and snow to
the area on Fri.
&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1147 PM EST THU NOV 17 2016

Overall, expect conditions to remain low in the LIFR/VLIFR category
for most of this forecast period as moisture surges into the area
ahead of a strong low pressure system. Fog will continue into Fri
morning, and will be most extensive at KSAW where upslope forcing
will be strongest. Snow will fall at IWD late Fri afternoon and at
CMX by fri evening.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 417 PM EST THU NOV 17 2016

Strong storm system will move through Lake Superior over the next
couple of days. Prolonged storm/gale event looks to set up. NE gales
tonight turn to storms late tonight into Friday. Winds turn NW
Friday afternoon into Friday night and continue to be strong through
Saturday night. The high winds will also quickly build waves into
the 14 to 17 ft range over the western lake Friday, then 14 to 22 ft
Friday night into early Saturday with waves gradually subsiding late
Saturday into Saturday night. See marine forecasts and hazards
statements for more information.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Weather Advisory from 1 AM EST /midnight CST/ to 4 PM EST
     /3 PM CST/ Saturday for MIZ004-010-084.

  Winter Weather Advisory from 7 AM Saturday to 1 AM EST Sunday
     for MIZ013-014-085.

  Winter Storm Warning from midnight tonight to 7 PM EST Saturday
     for MIZ001-003.

  Winter Storm Warning from 7 PM EST /6 PM CST/ this evening to 4
     PM EST /3 PM CST/ Saturday for MIZ002-009.

  Coastal Flood Warning from 7 AM Saturday to 1 AM EST Sunday for
     MIZ006.

  Winter Storm Warning from 5 AM Saturday to 1 AM EST Sunday for
     MIZ006.

  Coastal Flood Warning from 10 AM Saturday to 1 AM EST Sunday for
     MIZ007.

  Winter Storm Warning from 7 AM Saturday to 1 AM EST Sunday for
     MIZ007.

  Coastal Flood Warning from 4 AM to 7 PM EST Saturday for MIZ005.

  Winter Storm Warning from 3 AM to 10 PM EST Saturday for MIZ005.

  Wind Advisory from 6 AM to 3 PM CST Saturday for MIZ011-012.

Lake Superior...
  Storm Warning from 7 AM to 4 PM EST Saturday for LSZ251-267.

  Storm Warning from 1 AM to 4 PM EST Saturday for LSZ249-250-266.

  Gale Warning until 7 PM EST this evening for LSZ243-244-264-266.

  Storm Warning from 1 AM to 1 PM EST Saturday for LSZ245-248-265.

  Gale Warning until 1 PM EST this afternoon for LSZ245-265.

  Storm Warning from 10 PM this evening to 1 PM EST Saturday for
     LSZ243-244-264.

  Gale Warning until 1 AM EST Sunday for LSZ246-247.

  Storm Warning until 7 AM EST /6 AM CST/ Saturday for LSZ162-
     240>242-263.

  Gale Warning from 7 AM EST /6 AM CST/ to 7 PM EST /6 PM CST/
     Saturday for LSZ240>242-263.

  Gale Warning from 7 AM EST /6 AM CST/ to 4 PM EST /3 PM CST/
     Saturday for LSZ162.

Lake Michigan...
  Gale Warning from 1 PM this afternoon to 1 AM EST Sunday for
     LMZ221-248-250.

&&

SHORT TERM...Titus
LONG TERM...KC
AVIATION...07
MARINE...Titus
Hazardous weather outlook, Nov 17, 4:07 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
507 PM EST THU NOV 17 2016

MIZ001>007-009>014-084-085-181300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
507 PM EST THU NOV 17 2016 /407 PM CST THU NOV 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A POTENT LATE FALL STORM WILL IMPACT MUCH OF UPPER MICHIGAN FRIDAY
NIGHT THROUGH SATURDAY...PRODUCING STRONG WINDS...SNOW AND ALSO
BEACH EROSION AT MANY LAKE SUPERIOR BEACHES. SEE THE LATEST WEATHER
MESSAGES...WINTER WEATHER MESSAGES AND SPECIAL WEATHER STATEMENTS FOR
COMPLETE DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-181300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
507 PM EST THU NOV 17 2016 /407 PM CST THU NOV 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTHEAST GALES OF 35 TO 45 KNOTS ARE EXPECTED TO DEVELOP OVER WEST
AND CENTRAL LAKE SUPERIOR TONIGHT. SEE THE LATEST LAKE SUPERIOR
FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHEAST GALES OF 35 TO 45 KNOTS WILL VEER TO THE NORTH FRIDAY
THROUGH SATURDAY. STORM FORCE WINDS UP TO 50 KNOTS WILL OCCUR OVER
THE WEST HALF OF LAKE SUPERIOR FRIDAY AFTERNOON AND FRIDAY NIGHT.
STORM FORCE WINDS UP TO 55 KNOTS WILL OCCUR OVER THE EAST HALF OF
LAKE SUPERIOR LATE FRIDAY NIGHT THROUGH EARLY SATURDAY AFTERNOON.
WINDS WILL DIMINISH FROM WEST TO EAST SATURDAY THROUGH SATURDAY NIGHT
WITH WINDS ACROSS ALL OF THE LAKE BELOW GALE FORCE BY LATE SATURDAY
NIGHT. SEE THE LATEST LAKE SUPERIOR FORECAST AND MARINE WEATHER
MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-181300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
507 PM EST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTH GALES TO 35 KNOTS FRIDAY AFTERNOON WILL SHIFT TO NORTHWEST
GALES OF 35 TO 45 KNOTS FRIDAY NIGHT THROUGH SATURDAY EVENING. SEE
THE LATEST LAKE MICHIGAN NEARSHORE FORECAST AND MARINE WEATHER
MESSAGE FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 4:45 AM CSTCoastal Flood WarningMQTAlger, Luce, Marquette43 hr
Nov 18, 4:46 AM CSTWinter Storm WarningMQTAlger, Gogebic, Houghton, Keweenaw, Luce, Marquette and 1 more43 hr
Nov 18, 4:52 AM CSTWinter Weather AdvisoryMQTBaraga, Delta, Houghton, Iron, Marquette, Schoolcraft43 hr
Nov 18, 12:45 PM CSTSpecial Weather StatementMQTGogebic30 min

Nearby

Wind Advisories in Michigan, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.